Medical questions & health advice by board certified doctors
"Why do I have acne on my chest all of the sudden?"
24 year old male. Just started getting pimples in the middle of my chest. Why?
First of all, I would wonder if you have recently started any new medications or supplements. In particular, I would wonder about any bodybuilding and whether you are taking any supplements to build muscle or gain weight. Many of these can alter the body's hormone balance, which can lead to a proliferation of acne. If you are taking one of these, you should talk to your doctor about it, as most of these supplements are dangerous. If not, then other possibilities include an increase in physical activity and sweating. For example, if you are exercising more vigorously lately, working outdoors, etc. These activities will lead to the accumulation of more debris on the surface of the skin which could potentially clog pores and lead to acne. The solution to this is quite simple, as it simply involves changing up your skin hygiene regimen. You may want to add a good antimicrobial soap at least once a day or consider an exfoliating regimen to keep the skin clean. You could also experiment with one of the over the counter acne preparations. If these approaches don't work, then you should see your primary care doctor who can suggest other alternatives.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.